MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Codes Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Angina (1710); Nausea (1970)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a diamondback 360 precision coronary orbital atherectomy device (oad) was used for treatment of lesion in mid circumflex artery (cfx) through femoral artery access using 6 fr guide catheter which was inserted to the left main artery (lm) and cannulated.Anticoagulation was started.The viperwire advance coronary guide wire with flex tip was advanced without resistance through the lesion in the mid cfx and the radiopaque tip was positioned in mid obtuse marginal artery (om1).The vessel was primarily wired with viperwire.There was moderate wire bias.The oad was prepared and advanced on glideassist into the vessel.The method of treatment due to calcification and tortuosity was retrograde.The crown was advanced past the lesion and positioned distal to the lesion.The first treatment which was on low setting was successful with no issues and one-to-one motion was identified.To perform a second treatment, glideassist was again used to cross the lesion to remove compression build up and ensure smooth transition across the lesion.Motion was identified as one-to-one while using glideassist for the second treatment.The viperwire was noted on angiogram to be midway down the om1 and still out of range of the crown roughly 15 mm from the radiopaque spring tip.The physician ensured the setting was on low, guide wire brake was down, ready to treat.The control knob was positioned at 5 on the oad prior to powering on.He proceeded to press the on button.Upon powering on, the oad had compression buildup and the oad crown jumped across the bend into the om1 vessel.The oad was immediately turned off.The viperwire radiopaque tip was observed to have detached.Angiogram was taken to ensure no damage was done to the vessel.There was no dissection or perforation visible on angiogram.The oad and viperwire were immediately removed.To trap the fragment, a 300cm long abbott whisper guide wire was advanced through the lesion.A non-abbott 1.5mmx 8mm balloon was then advanced but could not to cross the lesion.A non-abbott 1.2mm x 8mm balloon was advanced but also failed to cross the lesion.Access to the fragment was attempted several times but a snare could not cross the lesion.The physician then called a colleague in thoracic surgery to assist with the removal of the fragment.The patient remined stable throughout the entire procedure.No medications were needed for support.The patient had chest pain immediately upon the viperwire fractured and experienced nausea.The surgeon requested an intra-aortic balloon pump (iabp) to be inserted prior to surgery.The iabp was inserted without issue.The patient was immediately sent to the operating room for emergent bypass.Upon follow up on 25 september 2025 the patient was out of surgery, doing well and recovering without intubation but still on iabp for support.The physician has no concerns about potential long-term risk outcomes.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The orbital atherectomy device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
A visual inspection, dimensional analysis and detailed analysis were performed on the returned device.The reported guide wire fracture was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported guide wire fracture appears to be related to circumstances of the procedure.The guide wire was returned fractured 322.9 cm from the proximal end.The spring tip section was not returned.Scanning electron microscopy (sem) analysis of the fracture face shows evidence of ductile torsion.This is consistent with the spinning driveshaft making contact with the spring tip as stated in the complaint details.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: b5, g3, g6, h2, h3, h6 (codes 4755, 4118, 3233, 11 no longer apply).H10: the orbital atherectomy device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported a diamondback 360 precision coronary orbital atherectomy device (oad) was used for treatment of lesion in mid circumflex artery (cfx) through femoral artery access using 6 fr guide catheter which was inserted to the left main artery (lm) and cannulated.Anticoagulation was started.The viperwire advance coronary guide wire with flex tip was advanced without resistance through the lesion in the mid cfx and the radiopaque tip was positioned in mid obtuse marginal artery (om1).The vessel was primarily wired with viperwire.There was moderate wire bias.The oad was prepared and advanced on glideassist into the vessel.The method of treatment due to calcification and tortuosity was retrograde.The crown was advanced past the lesion and positioned distal to the lesion.The first treatment which was on low setting was successful with no issues and one-to-one motion was identified.To perform a second treatment, glideassist was again used to cross the lesion to remove compression build up and ensure smooth transition across the lesion.Motion was identified as one-to-one while using glideassist for the second treatment.The viperwire was noted on angiogram to be midway down the om1 and still out of range of the crown roughly 15 mm from the radiopaque spring tip.The physician ensured the setting was on low, guide wire brake was down, ready to treat.The control knob was positioned at 5 on the oad prior to powering on.He proceeded to press the on button.Upon powering on, the oad had compression buildup and the oad crown jumped across the bend into the om1 vessel.The oad was immediately turned off.The viperwire radiopaque tip was observed to have detached.Angiogram was taken to ensure no damage was done to the vessel.There was no dissection or perforation visible on angiogram.The oad and viperwire were immediately removed.To trap the fragment, a 300cm long abbott whisper guide wire was advanced through the lesion.A non-abbott 1.5mm x 8mm balloon was then advanced but could not to cross the lesion.A non-abbott 1.2mm x 8mm balloon was advanced but also failed to cross the lesion.Access to the fragment was attempted several times but a snare could not cross the lesion.The physician then called a colleague in thoracic surgery to assist with the removal of the fragment.The patient remined stable throughout the entire procedure.No medications were needed for support.The patient had chest pain immediately upon the viperwire fractured and experienced nausea.The surgeon requested an intra-aortic balloon pump (iabp) to be inserted prior to surgery.The iabp was inserted without issue.The patient was immediately sent to the operating room for emergent bypass.Upon follow up on (b)(6) 2025, the patient was out of surgery, doing well and recovering without intubation but still on iabp for support.The physician has no concerns about potential long-term risk outcomes.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23327752
Report Number3004742232-2025-00309
Device Sequence Number18801080
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)270430(10)571658-1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number571658-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite